Repositorio de producción científica de la Universidad de Sevilla

A family of smooth controllers for swinging up a pendulum

 

Advanced Search
 
Opened Access A family of smooth controllers for swinging up a pendulum
Cites

Show item statistics
Icon
Export to
Author: Aström, K. J.
Aracil, J.
Gordillo, F.
Department: Universidad de Sevilla. Departamento de Ingeniería de Sistemas y Automática
Date: 2008
Published in: Automatica, 44(7), 1841-1848.
Document type: Article
Abstract: The paper presents a new family of controllers for swinging up a pendulum. The swinging up of the pendulum is derived from physical arguments based on two ideas: shaping the Hamiltonian for a system without damping; and providing damping or energy pumping in relevant regions of the state space. A family of simple smooth controllers without switches with nice properties is obtained. The main result is that all solutions that do not start at a zero Lebesgue measure set converge to the upright position for a wide range of the parameters in the control law. Thus, the swing-up and the stabilization problems are simultaneously solved with a single, smooth law. The properties of the solution can be modified by the parameters in the control law. Control signal saturation can also be taken into account using the Hamiltonian approach.
Size: 566.1Kb
Format: PDF

URI: http://hdl.handle.net/11441/23373

DOI: 10.1016/j.automatica.2007.10.040

See editor´s version

This work is under a Creative Commons License: 
Atribución-NoComercial-CompartirIgual 4.0 Internacional

This item appears in the following Collection(s)